Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 18, NWS North Platte, NE

April 13, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 13, 2025, 1:35 PM MDT for 26 counties in Nebraska. It took effect at Apr 14, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 1:35 PM MDT (19:35 UTC)
In effect from
Apr 14, 2025, 12:00 PM MDT
Expired
Apr 14, 2025, 8:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2535 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-274 m²/s²
0-3 km storm-relative helicity
-185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS83 KLBF 131935
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
235 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-140345-
/O.NEW.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
/O.CON.KLBF.FW.W.0017.000000T0000Z-250414T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
235 PM CDT Sun Apr 13 2025 /135 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND
NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Monday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph both
  today and Monday.

* RELATIVE HUMIDITY...As low as 15 to 20 percent today and Monday. 

* TEMPERATURES...Up to 70 Sunday and in the 50s to low 60s Monday.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
189 
WWUS83 KLBF 140158
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
858 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-140300-
/O.EXT.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/
/O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
858 PM CDT Sun Apr 13 2025 /758 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING TOMORROW REMAINS IN EFFECT FROM 1 PM CDT 
/NOON MDT/ TO 9 PM CDT /8 PM MDT/ FOR LOW HUMIDITY AND GUSTY 
WINDS FOR CENTRAL AND WESTERN NEBRASKA...

...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 9 PM CDT /8 PM 
MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL 
AND WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 59.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
300 
WWUS83 KLBF 140201
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
901 PM CDT Sun Apr 13 2025


NEZ204-206-208>210-219-141200-
/O.EXP.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/
/O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
901 PM CDT Sun Apr 13 2025 /801 PM MDT Sun Apr 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR
CENTRAL AND WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 
  PM CDT, Noon to 8 PM MDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 59.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
493 
WWUS83 KLBF 140726
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
226 AM CDT Mon Apr 14 2025

NEZ204-206-208>210-219-142100-
/O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
226 AM CDT Mon Apr 14 2025 /126 AM MDT Mon Apr 14 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW 
HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL 
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 9 PM CDT, Noon to 8 PM MDT.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...53 to 61.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
929 
WWUS83 KLBF 141855
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
155 PM CDT Mon Apr 14 2025


NEZ204-206-208>210-219-150200-
/O.CON.KLBF.FW.W.0018.000000T0000Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
155 PM CDT Mon Apr 14 2025 /1255 PM MDT Mon Apr 14 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND
NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...1 PM to 9 PM CDT, Noon to 8 PM MDT.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low 15 to 20 percent.

* TEMPERATURES...In the 50s to low 60s

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
766 
WWUS83 KLBF 150157
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
857 PM CDT Mon Apr 14 2025

NEZ204-206-208>210-219-150300-
/O.EXP.KLBF.FW.W.0018.000000T0000Z-250415T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
857 PM CDT Mon Apr 14 2025 /757 PM MDT Mon Apr 14 2025/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH
CENTRAL NEBRASKA...

Critical fire weather conditions have ended across western and
north central Nebraska. Relative humidity recovery tonight will 
reach 70 to 85 percent. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:27 AM MDT, 2 hours 8 minutes earlier. Its key messages:

  • Red Flag Warning in effect this afternoon and evening across all of western and north central Nebraska.
  • Gusty northwest winds up to 45 mph are expected today and Monday. Cooler temperatures today and Monday, along with potential for a few light showers south of I-80 tonight.
  • Temperatures warm to near 80 degrees by Wednesday, followed by cooler and unsettled conditions late next week and into the weekend.
Area forecast discussion, Apr 13, 11:27 AM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1227 PM CDT Sun Apr 13 2025

.KEY MESSAGES...

- Red Flag Warning in effect this afternoon and evening across
  all of western and north central Nebraska.

- Gusty northwest winds up to 45 mph are expected today and
  Monday. Cooler temperatures today and Monday, along with
  potential for a few light showers south of I-80 tonight.

- Temperatures warm to near 80 degrees by Wednesday, followed
  by cooler and unsettled conditions late next week and into the
  weekend.

&&

.SYNOPSIS...
Issued at 320 AM CDT Sun Apr 13 2025

A weak cold front has moved through western and north central
Nebraska. An upper trough over Montana and Wyoming was moving
into the western Dakotas. Showers were confined to eastern
Montana, North Dakota and far northern South Dakota.
Temperatures across western Nebraska remained mild behind the
front from the upper 40s to mid 50s.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 320 AM CDT Sun Apr 13 2025

The upper ridge breaks down across Nebraska today as the
upper trough moves across the Northern Plains. Northwest winds
will be strong today at 25 to 35 mph with gusts to 45 mph.
Bufkit soundings show winds near 40kt at the top of the mixed
layer. Highs today will still be from 3 to 9 degrees above
normal from the upper 50s far northwest to the mid to upper 60s
elsewhere. Drier air will move in behind the front today, and
when combined with the strong and gusty northwest winds,
critical fire weather conditions will occur this afternoon into
this evening, with a Red Flag Warning in effect. Further details
found below in the Fire Weather Section.

Tonight, northwest winds will remain gusty to 30 to 35 mph at
times, with a reinforcing cold front moving through. The upper
trough passage tonight will bring a chance for light rain
showers south of I80, though the better focus will be from
northeast Colorado across northern Kansas. Lows will be colder
from near 30 northwest Sandhills to mid and upper 30s
southeast. Wind chill values will range from low 20s to upper
20s by later tonight.

Monday, the upper trough axis on the backside will swing through
the eastern Dakotas and northeast Nebraska. With steep lapse
rates and sufficient mid level moisture, a few light rain
showers are possible across the northeastern counties. Another
windy day, with northwest winds 20 to 35 mph with gusts to 40
mph possible. Highs from near 55 north to upper 50s to near 60
south. With dewpoints falling into the teens, near-critical fire
conditions expected.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 320 AM CDT Sun Apr 13 2025

An upper ridge begins to build in Tuesday, as a large upper
trough moves into the eastern Great Lakes and New England. Winds
will become southwest 10 to 20 mph across the west. Highs
return to the upper 60s to low 70s.

A warmup into the upper 70s to near 80 Wednesday as an upper
trough drops through the Pacific Northwest. The upper trough
is forecast to deepen across the western U.S. Thursday into
Thursday night with a closed low dropping across Nevada into
Southern California. Southwest flow aloft persists over the
region, with increasing chance POPs for showers and possibly a
few thunderstorms Thursday into Thursday night. Highs forecast
to hold in the 70s most areas Thursday as a front begins to move
in. Cooler behind a front in the 50s Friday. Models forecast a
closed low over the southwestern U.S. Friday to reach just west
of the Four Corners by Saturday afternoon. Mainly dry Friday and
Saturday.

Regarding fire weather conditions, elevated Tuesday and
Wednesday. See the Fire Weather Section below for specific
details.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1227 PM CDT Sun Apr 13 2025

VFR conditions are expected to prevail throughout the effective TAF
period. Winds remain gusty out of the northwest throughout the
afternoon and evening. Overnight, winds remain gusty across northern
Nebraska, with slightly less gusty conditions across southwest
Nebraska. Will be keeping a close eye on ceilings overnight. While
current guidance remains optimistic for VFR conditions, some
solutions are bringing brief MVFR conditions in the pre dawn hours.
For now, will maintain VFR ceilings in the TAF, as confidence in
MVFR ceilings is low. By mid morning, skies clear again and gusty
winds resume out of the northwest.

&&

.FIRE WEATHER...
Issued at 320 AM CDT Sun Apr 13 2025

Today, gusty northwest winds 25 to 35 mph, with gusts up to
45 mph possible. Although highs will be cooler from the upper
50s to upper 60s, much drier air will move in. Afternoon
humidity will range as low as 18 to 22 percent, and when
combined with the gusty northwest winds, critical fire
conditions are expected, and a Red Flag Warning is in effect
this afternoon through 10 pm CDT as gusty winds continue into
tonight.

Monday, although highs will be cooler in the mid 50s to near 60,
northwest winds 20 to 35 mph with gusts up to 40 mph possible,
will again combine with afternoon humidity as low as 15 to 25
percent for near-critical fire weather conditions.

Tuesday and Wednesday, the upper flow becomes more zonal, and
surface winds will be southwesterly Tuesday and southerly to
westerly on Wednesday. Winds do not look as strong, although
gusts to 25 mph are possible. Afternoon humidity as low as 15 to
20 percent as temperatures warm to the low 70s west on Tuesday
and into the upper 70s to near 80 on Wednesday. Elevated fire
conditions are expected each day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
NEZ204-206-208>210-219.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Richie
FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 13, 9:33 AM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1033 AM CDT Sun Apr 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-141545-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1033 AM CDT Sun Apr 13 2025 /933 AM MDT Sun Apr 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning is in effect for this afternoon and evening. Low
humidity will combine with northwest winds 25 to 35 mph with gusts
up to 45 mph. This will lead to the rapid spread of any fire starts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday, northwest winds 20 to 35 mph with possible gusts up to 40
mph combined with low humidity may create near critical fire weather
conditions.

Near critical fire weather conditions may persist Tuesday and
Wednesday, due to a combination of warm temperatures, low humidity,
and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:09 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more19 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.